Alert archive / California / Wind Advisories in 2011

Wind Advisory 18, NWS Hanford, CA

April 6, 2011

NWS Hanford, CA issued this wind advisory at Apr 6, 2011, 2:15 AM PDT. It took effect at Apr 7, 2011, 1:00 AM PDT. It was in force for 76 min.

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 2:15 AM PDT (09:15 UTC)
In effect from
Apr 7, 2011, 1:00 AM PDT
Expired
Apr 7, 2011, 2:16 AM PDT
In force
76 min
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS76 KHNX 060915
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
215 AM PDT WED APR 6 2011

...WINTER-LIKE STORM WILL BRING GUSTY WINDS TO THE KERN COUNTY
MOUNTAINS AND DESERTS...

.A WINTER-LIKE STORM WILL MOVE INTO THE CENTRAL CALIFORNIA
INTERIOR TONIGHT. WINDS OVER THE KERN COUNTY MOUNTAINS AND DESERTS
WILL INCREASE AHEAD OF THE STORM...AND CONTINUE THROUGH THURSDAY.

CAZ095-098-099-062100-
/O.NEW.KHNX.WI.Y.0018.110407T0800Z-110408T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
215 AM PDT WED APR 6 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 PM PDT THURSDAY FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50
  MPH. GUSTS TO AROUND 60 MPH OVER THE RIDGES AND THROUGH AND
  BELOW FAVORED PASSES AND CANYONS.

* TIMING: WINDS WILL INCREASE OVERNIGHT. THE STRONGEST WINDS WILL
  BE FROM LATE MORNING THURSDAY THROUGH THE AFTERNOON.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. VISIBILITIES
  MAY BE REDUCED IN AREAS OF BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
2 follow-up statements
198 
WWUS76 KHNX 062139
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
239 PM PDT WED APR 6 2011

...A STRONG LATE WINTER STORM WILL BRING STRONG WINDS TO THE KERN
COUNTY MOUNTAINS AND DESERTS TONIGHT THROUGH THURSDAY...

CAZ095-098-099-070945-
/O.EXT.KHNX.WI.Y.0018.110407T0800Z-110408T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
239 PM PDT WED APR 6 2011

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 10 PM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 10 PM PDT
THURSDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO 20 TO
  30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ON
  THURSDAY WITH GUSTS TO 60 MPH...MAINLY THROUGH AND BELOW THE
  WIND FAVORED PASSES AND CANYONS OF KERN COUNTY...SUCH AS
  TEHACHAPI AND WALKER PASS AND NEAR THE TOWN OF MOJAVE.

* TIMING: WINDS WILL INCREASE THIS EVENING. THE STRONGEST WINDS
  ARE EXPECTED FROM 5 AM TO 5 PM THURSDAY. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. VISIBILITIES
  MAY BE REDUCED IN BLOWING DUST AND SAND. IMPACT TRAVEL CORRIDORS
  INCLUDE HIGHWAY 58 OVER TEHACHAPI PASS AND HIGHWAY 14 BELOW THE
  TEHACHAPI MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB

WEATHER.GOV/HANFORD
495 
WWUS76 KHNX 070916
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
216 AM PDT THU APR 7 2011

...A STRONG LATE WINTER STORM WILL BRING STRONG WINDS TO THE KERN
COUNTY MOUNTAINS AND DESERTS TODAY...

CAZ095-098-099-071800-
/O.CAN.KHNX.WI.Y.0018.000000T0000Z-110408T0500Z/
/O.NEW.KHNX.WI.Y.0019.110407T1300Z-110408T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
216 AM PDT THU APR 7 2011

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 11 PM PDT
THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST WINDS WILL INCREASE THIS MORNING TO 20 TO 30 MPH
  WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR THIS
  AFTERNOON AND EARLY THIS EVENING WITH GUSTS TO 60 MPH...MAINLY
  THROUGH AND BELOW THE WIND FAVORED PASSES AND CANYONS OF KERN
  COUNTY...SUCH AS TEHACHAPI AND WALKER PASS AND NEAR THE TOWN OF
  MOJAVE.

* TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS
  ARE EXPECTED FROM 11 AM TO 8 PM TODAY.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. 
  VISIBILITIES MAY BE REDUCED IN BLOWING DUST AND SAND. IMPACT 
  TRAVEL CORRIDORS INCLUDE HIGHWAY 58 OVER TEHACHAPI PASS AND 
  HIGHWAY 14 BELOW THE TEHACHAPI MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 5, 9:41 PM PDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 5, 9:41 PM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
941 PM PDT TUE APR 5 2011

.SYNOPSIS...
SLIGHT COOLING CAN BE EXPECTED ON WEDNESDAY AS AN AREA OF LOW
PRESSURE BRINGS SOME HIGH CLOUDS TO THE REGION. A MUCH COLDER
SYSTEM WILL MOVE OVER THE AREA THURSDAY AND FRIDAY...BRINGING
SHOWERS AND SNOW LEVELS AS LOW AS 3000 FEET. THUNDERSTORMS ARE
POSSIBLE FRIDAY AS THE UPPER LEVEL LOW MOVES OVER THE REGION.
EXCEPT FOR MOUNTAIN SHOWERS ON SATURDAY...DRY CONDITIONS WILL
RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE WEST
COAST.

&&

.DISCUSSION...WARM SIDE OF RIDGE TODAY PUSHED MAX TEMPS IN THE SAN
JOAQUIN VALLEY INTO THE UPPER 70S TO LOWER 80S...AROUND 10 DEGREES
ABOVE CLIMO. WEAK SHORT WAVE TROUGH MOVING THROUGH TONIGHT WILL
BRING SOME COOLING WEDNESDAY BUT HIGHS ARE STILL EXPECTED TO BE A
FEW DEGREES ABOVE CLIMO. MUCH COOLER WEATHER ARRIVES THURS-FRI ALONG
WITH SOME LIGHT TO MODERATE PRECIP. INCREASING ONSHORE FLOW WILL
PROVIDE BREEZY TO LOCALLY GUSTY CONDITIONS WEDNESDAY. THEN GRADIENTS
TOP OUT ON THURSDAY FOR GUSTS POSSIBLY REACHING ADVISORY LEVELS IN
THE KERN COUNTY MOUNTAINS AND DESERT.

&&

.PREV DISCUSSION... /ISSUED 312 PM PDT TUE APR 5 2011/

DISCUSSION...

OTHER THAN A FEW HIGH CLOUDS AT TIMES...SKIES REMAINED MOSTLY
CLEAR OVER THE DISTRICT THIS AFTERNOON. TEMPERATURES WERE CLIMBING
INTO THE UPPER 70S TO LOWER 80S BY 3PM OVER THE LOWER ELEVATIONS
OF THE CENTRAL VALLEY AND KERN COUNTY DESERTS. ALTHOUGH
TEMPERATURES WILL BEGIN TO COOL AS THE UPPER RIDGE WEAKENS...READINGS
WILL REMAIN MILD THROUGH WED WITH DRY WEATHER PERSISTING.

A MAJOR CHANGE IN THE WEATHER PATTERN WILL TAKE PLACE ONCE AGAIN
DURING THE END OF THE WEEK AS A DEEPENING TROUGH OF LOW PRESSURE MOVES
SOUTHEAST OUT OF THE GULF OF ALASKA AND BECOMES POSITIONED OVER
THE WEST COAST THU AND FRI. THIS SYSTEM WILL INCREASE THE
PROBABILITY OF PRECIP OVER THE DISTRICT WED NIGHT...ESPECIALLY
NORTHERN PORTIONS OF THE SIERRA NEVADA ...BECOMING LIKELY OVER
MUCH OF THE AREA BY THU AFTERNOON. MUCH COLDER AIR ASSOCIATED WITH
THIS SYSTEM WILL LOWER SNOW LEVELS TO AROUND 2500 FEET IN THE
NORTH TO 3500 FEET IN THE SOUTH THU NIGHT/FRI MORNING. SNOW IS
EXPECTED INTO THE HIGHER SIERRA NEVADA FOOTHILL REGIONS WITH A
CHANCE OF SNOW OCCURRING ON THE GRAPEVINE IN THE SOUTH BY FRI.

PRECIP AMOUNTS WILL LIKELY REMAIN LIGHT AS GFS PW/S REMAINING
MOSTLY BELOW 2/3RDS OF AN INCH IN THE COLDER AIR DURING THE END OF
THE WEEK.

MODELS ARE NOT QUITE AS UNSTABLE AS EARLIER MODEL RUNS WITH LI/S
MOSTLY POSITIVE THROUGH THE END OF THE WEEK. THERE IS A BRIEF PERIOD
WHEN LI/S ON THE GFS RUN DROP TO -1 TO -2 FRIDAY AFTERNOON WHEN
THE GREATEST THREAT OF TSTORMS WILL OCCUR OVER NORTHERN PORTIONS
OF THE CENTRAL VALLEY. CAPE IS ALSO LIMITED AT 100-200 J/KG FRI.
STRONGEST INSTABILITY IS EXPECTED TO REMAIN OFF THE CENTRAL COAST.

THE GFS BUILDS AN UPPER-LEVEL RIDGE INTO CALIFORNIA AND THE PACIFIC
NORTHWEST SATURDAY...WITH THE ECMWF ABOUT 12 HOURS SLOWER. BOTH
MODELS START DROPPING ANOTHER TROUGH OUT OF THE GULF OF ALASKA
LATE SUNDAY AND MONDAY WITH A RENEWED CHANCE OF PRECIP ACROSS
MAINLY NORTHERN PORTIONS OF THE DISTRICT MONDAY. MODELS ARE IN
FAIRLY GOOD AGREEMENT IN RAPIDLY SHIFTING THIS SYSTEM EAST WITH
RIDGING OVER THE WEST COAST AND RETURN TO DRY WEATHER TUE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THROUGH
06Z THURSDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DCH/GREISS
AVN/FW...JEB
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 5, 3:07 AM PDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
307 AM PDT TUE APR 5 2011

CAZ089>099-061200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
307 AM PDT TUE APR 5 2011

...COLD WINTER-LIKE WEATHER FOR LATER HALF OF THE WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD LOW PRESSURE AREA WILL DEVELOP OVER THE PACIFIC NORTHWEST
WEDNESDAY...AND MOVE SOUTH INTO CALIFORNIA THURSDAY. THE
ASSOCIATED COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION
THURSDAY BRINGING A CHANCE OF SHOWERS ALONG WITH MUCH COOLER AND
BREEZY CONDITIONS.

BEHIND THE FRONT...THE COLD UPPER LEVEL LOW PRESSURE AREA WILL
RESIDE OVER CENTRAL CALIFORNIA THURSDAY NIGHT AND FRIDAY...WITH
SCATTERED SHOWERS POSSIBLE OVER ALL OF THE REGION. THIS STORM WILL
NOT BE A VERY WET STORM AS MOISTURE IS VERY LIMITED...AND
PRECIPITATION TOTALS WILL RANGE FROM A FEW HUNDREDTHS TO A FEW
TENTHS OF AN INCH...AND MAINLY IN THE MOUNTAINS.

A FEW THUNDERSTORMS ARE POSSIBLE FRIDAY IN THE SAN JOAQUIN VALLEY
AND ADJACENT FOOTHILLS...AND THE KERN COUNTY MOUNTAINS AND HIGH
DESERTS. SOME OF THE SHOWERS OR THUNDERSTORMS COULD CONTAIN SMALL
ACCUMULATING HAIL AS THEY WILL BE RATHER SLOW MOVING.

SNOW LEVELS WILL DROP SHARPLY THURSDAY...STARTING OUT ABOVE 7000
FEET EARLY THURSDAY LOWERING TO 3000 TO 4000 FEET BY THURSDAY
EVENING. HOWEVER...SNOWFALL FRIDAY COULD OCCUR AS LOW AS 2000
FEET IN HEAVIER SHOWERS OR THUNDERSTORMS.

WHILE A MAJOR WINTER STORM IS NOT EXPECTED...IF YOU HAVE TRAVEL
PLANS OVER THE GRAPEVINE OR TEHACHAPI PASS THURSDAY NIGHT THROUGH
FRIDAY NIGHT...BE SURE TO CHECK THE LATEST WEATHER AND ROAD
CONDITIONS BEFORE DEPARTING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN THE SAN JOAQUIN
VALLEY FRIDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:15 AM PDTWinter Weather AdvisoryHNX45 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.